Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 45, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2006, 3:54 PM MST for Cochise County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 3:54 PM MST (22:54 UTC)
- Expired
- Jul 13, 2006, 4:30 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 132256 SVRTWC AZC003-132330- /O.NEW.KTWC.SV.W.0045.060713T2254Z-060713T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 354 PM MST THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 430 PM MST * AT 348 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF SIERRA VISTA...AND MOVING SOUTH AT 5 MPH. THIS STORM WILL EFFECT CORONADO NATIONAL MEMORIAL. * THE SEVERE THUNDERSTORM WILL BE NEAR... NICKSVILLE BY 400 PM MST 6 MILES WEST OF PALOMINAS BY 415 PM MST LAT...LON 3155 11007 3157 11040 3135 11043 3134 11006 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000
WWUS55 KTWC 132317
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
415 PM MST THU JUL 13 2006
AZC003-132330-
/O.CON.KTWC.SV.W.0045.000000T0000Z-060713T2330Z/
COCHISE AZ-
415 PM MST THU JUL 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST
FOR SOUTHWESTERN COCHISE COUNTY...
AT 406 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE CLUSTERS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED NEAR NICKSVILLE...OR ABOUT 8 MILES SOUTHEAST OF SIERRA
VISTA. THIS STORM WAS NEARLY STATIONARY. OTHER SEVERE STORMS WERE 5
MILES NORTH OF FAIRBANK AND 4 MILES SOUTHEAST OF BISBEE.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTHEAST OF SIERRA VISTA BY 430 PM MST
LAT...LON 3183 11006 3181 11039 3135 11043 3134 11006
3133 10989
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 132328
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
428 PM MST THU JUL 13 2006
AZC003-132338-
/O.EXP.KTWC.SV.W.0045.000000T0000Z-060713T2330Z/
COCHISE AZ-
428 PM MST THU JUL 13 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY
EXPIRES AT 430 PM MST...
STORMS WILL STILL BE CAPABLE OF SMALL HAIL AND WIND GUSTS TO 50 MPH.
LAT...LON 3183 11006 3181 11039 3135 11043 3134 11006
3133 10989
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:30 PM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 1:30 PM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST THU JUL 13 2006 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL PROVIDE HOT TEMPERATURES TODAY AND TOMORROW. THERE IS ENOUGH MOISTURE FOR SCATTERED MAINLY MOUNTAIN THUNDERSTORMS AS WELL. EXPECT AN INCREASE IN THUNDERSTORM ACTIVITY AS THE HIGH MOVES NORTH. && .DISCUSSION...12Z KTUS SOUNDING SHOWED PRECIPITABLE WATER UP TO 1.5 INCHES AND MORNING SURFACE DEWPTS RUNNING IN THE 50S TO NEAR 60. THIS HAS HELD BETTER THAN EXPECTED FOR THE AFTERNOON WITH MOST LOCATIONS IN THE LOWER TO MIDDLE 50S. THE MOST SIGNIFICANT INHIBITION TO CONVECTION HAS BEEN RELATIVELY WARM MID LEVEL TEMPERATURES...BUT THIS IS CHANGING OVER THE NEXT 48 HRS AS THE HIGH MOVES OFF AND MID LEVELS COOL A COUPLE OF DEGREES. WE HAVE SEEN EXPECTED MOUNTAIN THUNDERSTORM DEVELOPMENT WITH STRUGGLES TO GET OFF THE HIGHER TERRAIN...BUT THAT COULD CHANGE WITH VIGOROUS OUTFLOWS LATER THIS AFTERNOON AND EVENING. OVERALL STILL EXPECTING A MORE PERSISTENT MOISTURE INCREASE AS THE FLOW BECOMES MORE FAVORABLE AND WE SEE SOME MID LEVEL COOLING WITH THE HIGH CENTER RECONSOLIDATING TO OUR NORTH OVER THE NEXT 2 TO 3 DAYS. THIS COULD FURTHER BE ENHANCED BY A NICE EASTERLY WAVE LINING UP TO COME ACROSS NORTHERN MEXICO EARLY IN THE NEW WEEK. AN INCREASING CONVECTIVE TREND OVER THE NEXT 48 TO 72 HOURS...BACK TO NEAR NORMAL LEVELS OR EVEN A LITTLE BETTER TO START THE NEW WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 13, 4:58 PM MST | Flash Flood Warning | TWC | Cochise | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.